MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC DUODERM; DRESSING,WOUND,OCCLUSIVE

CONVATEC DOMINICAN REPUBLIC INC DUODERM; DRESSING,WOUND,OCCLUSIVE
Model Number 187662
Medical Device Problem Codes Delivered as Unsterile Product (1421); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device 7 of 10.E1: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number.Reporting site: 1049092.Manufacturing site: 9618003.
 
Event or Problem Description
It was reported by distributor that ten dressings were sealed on individual packaging.The product was not used.A photograph depicting the issue was received from the complainant.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions h10: investigation summary photograph, video and/or physical sample evaluation: there is a photograph associated with this case and in this, the reported defect can be seen.No unused return sample was expected.Batch record revision results: lot 2g02332 was manufactured on 20/jul/2022, in uhlmann#2 line, with a total of (b)(4) market units (mkus).The complaint investigator performed a batch record review on (b)(6) 2023, to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct, system application product (sap) material id (b)(4) and manufacturing order (b)(4).The production process, in-process control, testing results and packaging of products was run according to the applicable process instruction (blister packaging of sterile and non-sterile products in uhlmann ii).Review of the batch records showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No discrepancy related to this issue were found within the documentation.Historical complaints review: on (b)(6) 2023, complaint investigator ran a query in database from (b)(6) 2022 to (b)(6) 2023 in order to verify the complaints reported for the lot number 2g02332 for the malfunction code ¿primary pack (sterile products) has incomplete or open seal / weld, or is torn, ripped or contains holes or exhibits external contamination (e.G.Water marks, stains), or dressing or loose material is trapped in packaging¿ and as result, no additional complaints were found.Historical nonconformance review: on (b)(6) 2023, complaint investigator ran a query in database looking for any in process nonconformance / corrective action/preventive action (capa) (s) associated to the malfunction code ¿primary pack (sterile products) has incomplete or open seal / weld, or is torn, ripped or contains holes or exhibits external contamination (e.G.Water marks, stains), or dressing or loose material is trapped in packaging¿ for the lot number 2g02332 and as result, no nonconformance / corrective action/preventive action (capa) (s) for this malfunction code were generated during the manufacturing process of the referenced lot.Current quality controls: based on the process instruction (blister packaging of sterile and non-sterile products in uhlmann ii), the following tests are performed in the manufacturing lines, in order to identify this failure mode in our manufacturing process: test methods (tm - 002) ¿package seal integrity nonconformities- method 4: ¿ frequency: first piece, each 30 minutes, at the beginning of the shift.¿ sample quantity: 5 samples.¿ specification: visual inspection ¿ acceptance criteria: the market unit and the net contents must comply defect rate analysis: there have only been 10 defective parts confirmed to date from a lot size of (b)(4)products.This represents a defect rate of only (b)(4)% which is well within an appropriate acceptable quality level (aql) for primary pack (sterile products) has incomplete or open seal / weld, or is torn, ripped or contains holes or exhibits external contamination (e.G.Water marks, stains), or dressing or loose material is trapped in packaging issues which should be 0.25% based on our standard operating procedure (sop).In addition, all of the in-process testing on this lot did not find an adhesive issues, which confirms that the lot is unlikely to breach an acceptable quality level (aql) of 0.25.This issue certainly appears to be an isolated incident, but more importantly to date, it is well within our accepted acceptable quality level (aql) level for this type of failure mode or defect.Conclusions: there is a photograph associated with this case and in this, the reported defect can be seen and confirmed.The review of the batch record showed that all relevant tests required during the manufacturing process and final product release had been fulfilled and met the requirements.No nonconformity has been registered during the manufacturing process of the affected lot for the malfunction code ¿primary pack (sterile products) has incomplete or open seal / weld, or is torn, ripped or contains holes or exhibits external contamination (e.G.Water marks, stains), or dressing or loose material is trapped in packaging¿.No additional complaints were reported for lot affected related to the malfunction code ¿primary pack (sterile products) has incomplete or open seal / weld, or is torn, ripped or contains holes or exhibits external contamination (e.G.Water marks, stains), or dressing or loose material is trapped in packaging¿.Based on this, no negative trend was identified.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: (b)(4) manufacturing site: (b)(4).
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
DUODERM
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key17142060
Report Number9618003-2023-00694
Device Sequence Number1868816
Product Code NAD
UDI-Device Identifier00768455174928
UDI-Public00768455174928
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number187662
Device Lot Number2G02332
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer10/05/2023
Initial Report FDA Received Date06/16/2023
Supplement Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown